Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 69, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 14, 2022, 8:26 PM CDT for Rutherford County, Tennessee. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2022, 8:26 PM CDT (01:26 UTC)
- Expired
- May 14, 2022, 9:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Rutherford County, TN
The radar
The Nashville radar (KOHX), 51 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 8:28 PM CDT | HAIL 0.88 | 1 Sw Murfreesboro, TN | TWITTER TSPOTTER REPORT OF NICKEL SIZE HAIL REPORTED AT FAZOLIS ON OLD FORT PKWY. |
| May 14, 8:43 PM CDT | HAIL 1 | 1 S Murfreesboro, TN | FACEBOOK PHOTO OF PEA TO QUARTER SIZE HAIL NEAR THE COURTHOUSE IN DOWNTOWN MURFREESBORO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1099 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
704
WUUS54 KOHX 150126
SVROHX
TNC149-150200-
/O.NEW.KOHX.SV.W.0069.220515T0126Z-220515T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
826 PM CDT Sat May 14 2022
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Central Rutherford County in Middle Tennessee...
* Until 900 PM CDT.
* At 826 PM CDT, a severe thunderstorm was located over Murfreesboro,
moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Murfreesboro.
This includes Interstate 24 between mile markers 76 and 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3580 8651 3590 8646 3588 8621 3568 8629
TIME...MOT...LOC 0126Z 288DEG 7KT 3584 8642
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Shamburger1 follow-up statement
640
WWUS54 KOHX 150139
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
839 PM CDT Sat May 14 2022
TNC149-150200-
/O.CON.KOHX.SV.W.0069.000000T0000Z-220515T0200Z/
Rutherford TN-
839 PM CDT Sat May 14 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR CENTRAL RUTHERFORD COUNTY...
At 838 PM CDT, a severe thunderstorm was located over Murfreesboro,
moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Public. At 828 PM CDT...the public reported nickel size
hail in Murfreesboro with this storm.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Murfreesboro.
This includes Interstate 24 between mile markers 76 and 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3580 8651 3590 8646 3588 8621 3568 8629
TIME...MOT...LOC 0138Z 283DEG 9KT 3584 8639
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 6:32 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 14, 6:32 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Nashville TN 632 PM CDT Sat May 14 2022 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Though cape to cap ratios have increased this afternoon, we are picking up some larger scale subsidence across our western counties and on into western TN. To the east however, pva in association with a weak upper level wave is helping to aid isolated convective development across the Plateau. As we warm a few more degrees some of this development may extend further westward. Instabilities are in play in our east but shear, forcing and organization are on the weak side. Looks like a few storms could pulse up and become strong perhaps. This scenario will trend into this evening but activity will weaken through the overnight. On Sunday, the convective theme looks like a trend toward subsidence once again through the day. Convection will be limited until afternoon when subsidence decreases in our east once again. Could therefore see a chance of showers and tstms best chance east. However, as we approach the mid to late afternoon hours we will be looking at a frontal boundary off to our northwest. We should see an area of showers and tstms moving toward our northwestern counties. This activity will move through on Sunday evening and overnight. Pops will not be slam dunk high but it does look like 50% nw to 30% east. Some of these storms could be strong to severe in our northwest where a slight risk exists. Elsewhere we are covered by a marginal risk. A closer look reveals that the best forcing, organization, instability and shear will phase more favorably to our northwest. Storms will need to carry some momentum based favorable characteristics in order to really impact our northwest. Hrrr seems to line up with this scenario as well, so will need to watch. Looks like high pressure will build in on Monday with more seasonal temps. In the ext fcst, sfc high will take its time moving east. A warm front will lift northward on Wednesday with warmth and humidity on the increase. Convective potential returns at that time with showers and tstms possible. Late in the extended, another boundary will be on approach with shower and tstm chances increasing on Saturday. Otw, 7 day qpf totals are looking to be on the low side. For the ext temps, looks like seasonal temps initially. This will then give way to a warming trend as upper ridge amplification commences along the Atlantic coast, thereby increasing heights across our area. Looks like near 90 again beginning on Thursday. && .AVIATION... 00Z TAF DISCUSSION. Shower activity near CSV should taper off early as diurnal effects diminsh. Models indicate the possibility of some showers, maybe even a thunderstorm, moving through overnight but confidence is low on this. Will monitor the short-term guidance and give an update at 06Z or amend as needed. Otherwise, after some MVFR fog at CKV, BNA, and MQY with LIFR at CSV due to the earlier rainfall, probably a repeat tomorrow with building cumulus after 15Z. Most likely shower chances at CSV around 21Z and at CKV, BNA, and MQY after 00Z. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........05
Hazardous weather outlook, May 14, 2:43 AM CDT, 17 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 243 AM CDT Sat May 14 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-150745- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 243 AM CDT Sat May 14 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Some strong storms will be possible this afternoon and evening capable of producing gusty winds, small hail, and heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Some isolated storms Sunday afternoon could be strong with gusty winds and small hail. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 10
In the hours before
Special weather statement, May 14, 6:29 PM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Nashville TN
629 PM CDT Sat May 14 2022
TNZ008-028-029-150000-
Wilson TN-Trousdale TN-Sumner TN-
629 PM CDT Sat May 14 2022
...A strong thunderstorm will impact portions of southeastern Sumner,
north central Wilson and southwestern Trousdale Counties through 700
PM CDT...
At 628 PM CDT, Doppler radar was tracking a strong thunderstorm
5 miles southeast of Gallatin, moving southeast at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lebanon, Dickerson Chapel Recreation Area and Bledsoe Creek State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3632 8645 3641 8638 3636 8617 3619 8632
TIME...MOT...LOC 2328Z 304DEG 5KT 3634 8637
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ShamburgerSpecial weather statement, May 14, 6:43 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Nashville TN
643 PM CDT Sat May 14 2022
TNZ063-150015-
Cannon TN-
643 PM CDT Sat May 14 2022
...A strong thunderstorm will impact portions of central Cannon
County through 715 PM CDT...
At 643 PM CDT, Doppler radar was tracking a strong thunderstorm near
Auburntown, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Woodbury and Auburntown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3586 8617 3595 8610 3587 8591 3574 8602
TIME...MOT...LOC 2343Z 303DEG 9KT 3589 8611
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ShamburgerSpecial weather statement, May 14, 6:50 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Nashville TN
650 PM CDT Sat May 14 2022
TNZ008-028-029-150015-
Wilson TN-Trousdale TN-Sumner TN-
650 PM CDT Sat May 14 2022
...Strong thunderstorms will impact portions of southeastern Sumner,
north central Wilson and southwestern Trousdale Counties through 715
PM CDT...
At 650 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Castalian Springs to near Lebanon.
Movement was southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lebanon, Hartsville, Bledsoe Creek State Park and Dickerson Chapel
Recreation Area.
This includes the following highways...
Interstate 40 between mile markers 232 and 242.
Interstate 840 between mile markers 74 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3640 8614 3607 8627 3620 8644 3646 8634
TIME...MOT...LOC 2350Z 324DEG 8KT 3641 8631 3622 8637
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ShamburgerSpecial weather statement, May 14, 7:28 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Nashville TN
728 PM CDT Sat May 14 2022
TNZ028-150100-
Wilson TN-
728 PM CDT Sat May 14 2022
...A strong thunderstorm will impact portions of central Wilson
County through 800 PM CDT...
At 728 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lebanon, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lebanon, Watertown, Cedars Of Lebanon State Park, and Gladeville.
This includes the following highways...
Interstate 40 between mile markers 234 and 249.
Interstate 840 between mile markers 69 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3611 8644 3626 8631 3617 8610 3597 8626
TIME...MOT...LOC 0028Z 308DEG 8KT 3617 8630
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ShamburgerLocal storm report, May 14, 7:35 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
735 PM CDT SAT MAY 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 2 WNW LEBANON 36.22N 86.36W
05/14/2022 E0.25 INCH WILSON TN PUBLIC
NUMEROUS SOCIAL MEDIA REPORTS OF PEA SIZE
HAIL ACROSS WESTERN LEBANON. HAIL REPORTEDLY
FELL FOR AS LONG AS 20 MINUTES.
&&
SHAMBURGERSpecial weather statement, May 14, 8:21 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Nashville TN
821 PM CDT Sat May 14 2022
TNZ062-150145-
Rutherford TN-
821 PM CDT Sat May 14 2022
...A strong thunderstorm will impact portions of central Rutherford
County through 845 PM CDT...
At 821 PM CDT, Doppler radar was tracking a strong thunderstorm over
western Murfreesboro, moving southeast at 5 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Murfreesboro and Christiana.
This includes the following highways...
Interstate 24 between mile markers 74 and 88.
Interstate 840 between mile markers 51 and 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3582 8655 3592 8646 3585 8620 3566 8638
TIME...MOT...LOC 0121Z 304DEG 6KT 3584 8644
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:01 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 29 min |
| May 14, 7:28 PM CDT | Special Weather Statement | OHX | Wilson | 32 min |
| May 14, 8:21 PM CDT | Special Weather Statement | OHX | Rutherford | 24 min |
| May 15, 3:11 PM CDT | Special Weather Statement | OHX | Lawrence | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.